Wildfire, Ripley
- When
- March 15, 12:00 PM CST to March 16, 6:00 PM CST
- Where
- Ripley forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 36.653, -90.864 (the zone’s center; the record gives no point)
A couple of wildfires broke out in far northwestern Ripley County between the Oregon County line and Bennett. The two fires, which started on the 15th, consumed a total of 688 acres in the Mark Twain National Forest.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A couple of wildfires broke out in far northwestern Ripley County between the Oregon County line and Bennett. The two fires, which started on the 15th, consumed a total of 688 acres in the Mark Twain National Forest. Another wildfire that started on the 16th consumed 273 acres in far northeastern Wayne County, near Cascade.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 15, 5:33 AM CST, 6 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 533 AM CST WED MAR 15 2006 .DISCUSSION... WITH THE EXCEPTION OF A COUPLE OF WEATHER DISTURBANCES SKIRTING TO THE NORTH AND SOUTH OF THE WFO PADUCAH FORECAST AREA...A MEAN LOW AMPLITUDE UPPER LEVEL RIDGE WILL DOMINATE THE WEATHER THROUGH EARLY NEXT WEEK. AT THE SURFACE...LIGHT SOUTHERLY WINDS WERE EVIDENT IN SURFACE PLOTS OVER SERN MO THIS MORNING...AS SURFACE RIDGE WAS DRIFTING EAST. FURTHER TO THE SOUTH...THE INFLUX OF LOW TO MID LEVEL MOISTURE WAS EVIDENT ON THE 11/3.9 MICRON DIFFERENCE CHANNEL FROM THE GOES SATELLITE ACROSS THE SOUTHERN TIP OF TEXAS. THE 03/15 00Z RUN OF THE 40KM GFS APPEARS TO INITIALIZE WELL WITH THE MOISTURE...ESPECIALLY IN THE 300-310K ISENTROPIC LAYER. THIS MOISTURE WILL SPREAD NORTHWARD INTO THE FORECAST AREA TONIGHT. LOCAL PRESSURE ADVECTION OF 4-6 MICROBARS PER SECOND /FROM THE GFS/ IS IMPRESSIVE THROUGH THIS LAYER...SO PARCEL LIFT WILL BE SUFFICIENT TO CONDENSE OUT ENOUGH MOISTURE FOR TRACE PRECIPITATION OVER SOUTHEAST MO THIS EVENING. MEASURABLE RAIN WILL BE POSSIBLE AFTER MIDNIGHT...BUT QPF WILL BE ESSENTIALLY ZERO. HIGH PRESSURE DOMINATES THE AREA FRIDAY...BUT COLD AIR ADVECTION IS MARGINAL...SO DID NOT SWAY MAX/MIN TEMPERATURE FORECASTS TOO MUCH WITH THIS PACKAGE. THE GFS HAS HAD SOME RUN TO RUN CONSISTENCY WITH THE PLACEMENT OF THE SHORTWAVE TROUGH OVER KS/NE TONIGHT...DAMPENING THE MID LEVEL RIDGE ACROSS OVER THE CENTRAL PLAINS. THE ONLY SIGNIFICANT DIFFERENCE WITH THE LAST TWO RUNS OF THE GFS HAS BEEN A QUICKER EXIT OF THE SURFACE LOW AND COLD FRONT...AS WELL AS THE ATTENDANT LIGHT /MARGINAL/PRECIPITATION. THERE IS SOME DOUBT THAT SURFACE TEMPERATURES WILL BE WARM ENOUGH FOR JUST RAIN IN SOUTHERN ILLINOIS LATE SATURDAY...MAINLY NORTH OF CRAWLEYS RIDGE...SO ADDED A BRIEF MENTION OF A LIGHT RAIN/SNOW MIX. GIVEN THE VARIABLITY OF THE GFS IN THE NORTHWARD TRANSPORT OF MOISTURE INTO THE QUAD STATE REGION...I KEPT A SIMILAR TREND WITH PREVIOUS FORECAST PACKAGES TO LIMIT EXTENSIVE CLOUD COVER AND PRECIPITATION CHANCES TO SERN MO AND THE PURCHASE AREA OF WEST KENTUCKY THROUGH SATURDAY. UNTIL SUNDAY...ISENTROPIC UPGLIDE ACROSS THE AREA IS TRANSIENT AT BEST...WITH LIMITED SATURATION AVAILABLE FOR PRECIPITATION PRODUCTION. BY SUNDAY...A SHARP SHORTWAVE WILL MOVE INTO THE SOUTHWEST U.S. SHARPENING THE SHORTWAVE RIDGE DOWNSTREAM. IMPRESSIVE ISTENTROPIC LIFT/MOISTURE...ESPECIALLY AT THE 300K LEVEL...WILL MOVE UNDER THE RIDGE TOWARD THE WFO PAH FORECAST AREA. CHANCES FOR MAINLY LIGHT RAIN WILL BE THE RULE FROM SUNDAY ON INTO EARLY NEXT WEEK. A SURFACE LOW WILL MOVE CLOSE TO NERN AR/WRN TN ON MONDAY. AT THAT TIME...THERE IS ENOUGH LOW TO MID LEVEL MOISTURE INSTABILITY IN PLACE FOR ISOLATED TO SCATTERED THUNDERSTORM PRODUCTION...MAINLY SOUTH OF A CAPE GIRARDEAU MO-MADISONVILLE KY LINE. WITH THE EXCEPTION OF HIGHS IN THE 50S AND 60S TODAY...MAX/MIN TEMPERATURES WILL HOVER CLOSE OR SLIGHTLY BELOW NORMALS FOR THIS TIME OF YEAR THROUGH THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 432 AM CST WED MAR 15 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 432 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A NUMBER OF RIVERS ACROSS THE REGION HAVE ALREADY OR WILL RISE ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS IS POSSIBLE NEXT MONDAY...MAINLY OVER SOUTHEAST MISSOURI AND WEST KENTUCKY. HOWEVER...THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. SMITH
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522364, 5522365.